Lake St. Clair, 2011

Marine Thunderstorm Winds in Lake St. Clair, June 9, 2011

June 9, 2011 · NWS DTX · 2 events in 1 county or zone

A thunderstorm moving through Lake St Clair produced wind gusts in excess of 40 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm moving through Lake St Clair produced wind gusts in excess of 40 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 8, 11:43 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 8, 11:43 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1243 AM EDT THU JUN 9 2011

.AVIATION...

//DISCUSSION...

RATHER ROBUST AREA OF CONVECTION OUT AHEAD OF APPROACHING COLD FRONT
WILL TRACK THROUGH MBS AND MOSTLY LIKELY FNT EARLY IN THE FORECAST
PERIOD. THIS LINE OF STORMS WEAKENS FURTHER SOUTHWEST OVER SOUTHERN
LAKE MICHIGAN WHERE GUST FRONT HAS ALREADY RACES WELL AHEAD OF THE
STORMS...SO IT WILL BE TOUGH TO BRING TOO MUCH OF THIS ACTIVITY TO
THE SOUTH INTO DTW/DET/PTK. WOULD EXPECT SOME SHOWER/THUNDERSTORM
ACTIVITY...BUT NOTHING TOO STRONG. WILL START THE FORECAST WITH THIS
IDEA AND ADJUST AS NECESSARY AS THE LINE OF SHOWERS/THUNDERSTORMS
EVOLVES. COLD FRONT WILL SAG THROUGH THE AREA IN THE 09-13Z TIME
FRAME...WITH ADDITIONAL SHOWERS AND SOME THUNDERSTORM ALONG THE
ELEVATED PORTION OF THIS BOUNDARY TROUGH THURSDAY MORNING FOR DTW
AND DET AND POSSIBLY FURTHER NORTH. WINDS WILL VEER FROM SOUTHWEST
TO NORTHWEST TO NORTHEAST DURING THIS PERIOD AS THE FRONT PASSES
SOUTH INTO THE OHIO VALLEY.

FOR DTW...ONGOING CONVECTION TO THE WEST/NORTHWEST WILL MOST LIKELY
WEAKEN AS IT TRACKS TOWARDS THE TERMINAL OVERNIGHT. ADDITIONAL RAIN
SHOWERS AND EMBEDDED THUNDER WILL BE POSSIBLE LATER THIS MORNING AS
COLD FRONTAL BOUNDARY SHIFTS THROUGH THE AREA. MODELS SUGGEST A FAIR
AMOUNT OF ACTIVITY ALONG THE ELEVATED AOA 5000 FEET PORTION OF THIS
FRONTAL BOUNDARY IN THE 12Z-18Z PERIOD. GRADUAL CLEARING OR AT LEAST
LIFTING OF CIGS DURING THE AFTERNOON/EVENING AS DRIER NORTHEAST FLOW
BECOMES ESTABLISHED.

//DTW THRESHOLD THREATS...

* MODERATE CONFIDENCE CEILINGS WILL FALL BETWEEN 3000 AND 5000 FEET
  THIS MORNING AND LAST INTO THE AFTERNOON.

* LOW CONFIDING IN MVFR CEILINGS AND VISIBILITIES FROM WIDELY
  SCATTERED THUNDERSTORMS OVERNIGHT INTO THURSDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 328 PM EDT WED JUN 8 2011

SHORT TERM...THIS EVENING AND TONIGHT

PRIMARY FORECAST CONCERN IS THE THREAT FOR CONVECTION THIS EVENING.
THUNDERSTORMS DEVELOPED AHEAD OF A SHORTWAVE ALONG A PREFRONTAL
TROUGH EARLY THIS MORNING RESULTING IN SOME WIND/HAIL REPORTS AS
THEY TRAINED FROM EAST TO WEST ACROSS NORTHERN LOWER MI. DESPITE
OUTFLOW TRIGGERING NUMEROUS UPDRAFTS ALONG THE SOUTHERN PERIPHERY OF
THIS ACTIVITY CAPPING REMAINED SUFFICIENT TO PREVENT ANY SOUTHWARD
DEVELOPMENT INTO OUR CWA. THE QUESTION HEADING INTO THE EVENING IS
THE DEGREE OF ORGANIZATION AND POTENTIAL SEVERE THREAT ASSOCIATED
WITH COLD FRONTAL CONVECTION EXPECTED TO DEVELOP LATER THIS AFTN.
HIGHER RESOLUTION GUIDANCE CONFIRMS CURRENT THINKING THAT ONGOING
CONVECTION TO THE NORTHWEST WILL INHIBIT SIGNIFICANT DEVELOPMENT
DIRECTLY UPSTREAM...POTENTIALLY REDUCING THE POTENTIAL FOR AREAS
FURTHER NORTH AND EAST. DESPITE UNCERTAINTY AT THIS TIME...THE
THREAT FOR SEVERE WEATHER APPEARS TO BE SOMEWHAT LIMITED AS
CONVECTION SHOULD BE PREDOMINANTLY ELEVATED IN A WEAKLY SHEARED
ENVIRONMENT CHARACTERIZED BY UNIDIRECTIONAL WIND
PROFILES...RESULTING IN A MARGINALLY SEVERE HAIL THREAT AND THE
POTENTIAL FOR SURFACE WIND GUSTS OVER 60MPH WHEREVER CONVECTION CAN
BECOME SFC BASED. DRY AIR IN THE MID AND LOWER LEVELS MAY ALSO
SUPPORT A FEW BOWING SEGMENTS. THE AREA SHOULD BE CLEAR OF THE MOST
ACTIVE WX BY AROUND 06Z. WITH THE EXCEPTION OF FAR NORTH/NORTHWEST
AREAS...IT LOOKS LIKE ONE MORE WARM NIGHT FOR SE MI AS THE FRONT
SAGS SOUTHWARD TOWARD DETROIT AND THE I-94 CORRIDOR BY MORNING.

LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY

THE SURFACE COLD FRONT NOW EXTENDING FROM UPPER MICHIGAN INTO THE
CENTRAL PLAINS IS FORECAST TO PUSH ACROSS FAR SE MI THURSDAY MORNING
WHILE HIGH PRESSURE EXPANDS ACROSS THE NORTHERN GREAT LAKES.
OVERALL...THE SOUTHWARD PUSH TO THE SURFACE FRONT SHOULD SLOW AS THE
FRONT BECOMES ORIENTED NEARLY PARALLEL TO THE FLOW ALOFT. THE DEGREE
OF HEATING AND DAYTIME DESTABILIZATION ON THURSDAY WILL RELY BOTH ON
THE TIMING OF THE FRONT AND COVERAGE OF CONVECTION OVERNIGHT TONIGHT
INTO EARLY THURS MORNING. AN EARLY MORNING CONVECTIVE COMPLEX OVER
THE REGION WOULD LIKELY SEND RAIN COOLED OUTFLOW SOUTH OF THE
FORECAST AREA...THEREBY ELIMINATING CHANCES FOR CONVECTION AFTER 12Z
THURS. IF THIS DOES NOT OCCUR HOWEVER...THERE IS AN OPPORTUNITY FOR
CONVECTION ACROSS AT LEAST THE SOUTH HALF OF THE FORECAST AREA
WITHIN THE RESIDUAL MOIST AND UNSTABLE AIRMASS. IT IS FOR THIS
REASON THAT SPC HAS KEPT A SLIGHT RISK FORE SEVERE WX FOR METRO
DETROIT AND POINTS SOUTH ON THURS. OBSERVATIONS ACROSS THE FAR
NORTHERN GREAT LAKES REGION INDICATE A SHALLOW LAYER OF COLD AIR
NORTH OF THE SFC FRONT. THIS AIRMASS WILL OVERSPREAD SE MI ON
THURS...CAUSING LOCATIONS ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA TO SEE THEIR HIGH TEMPS IN THE MORNING. MODEL
SOUNDINGS ACTUALLY INDICATE PORTIONS OF THE SAGINAW VALLEY AND THUMB
REMAINING STUCK IN THE 50S THURS AFTERNOON DUE TO THE LAKE HURON
MARINE MODIFICATION UNDER THE NORTHERLY FLOW.

THE COOL AIR SHOULD FULLY ENGULF SE MI BY THURS NIGHT HAS THE HIGH
BUILDS NORTH OF LAKE HURON. THE 12Z MODEL SUITE REMAIN IN STRONG
AGREEMENT ON THE DEVELOPMENT OF AN MCS OVER IOWA THURS NIGHT ON THE
NOSE OF STRONG 850MB INFLOW. THE REMNANTS OF THIS MCS WILL LIKELY
TRACK INTO WESTERN LOWER MI FRI MORNING AS THE LOW LEVEL JET VEERS.
AS THIS MCS ADVANCES INTO LOWER MI...THE LATEST INDICATIONS ARE THAT
IT WILL OUTRUN THE BETTER INSTABILITY AND THUS SHOULD WEAKEN FAIRLY
RAPIDLY AS IT TRACKS ACROSS THE STATE. THE UPPER LOW NOW OVER THE
PACIFIC NORTHWEST IS HOWEVER FORECAST TO TRACK INTO THE DAKOTAS/NRN
MN ON FRIDAY. IN RESPONSE...SOUTHERLY LOW LEVEL FLOW WILL TRANSPORT
THE VERY MOIST AND UNSTABLE AIRMASS BACK INTO SE MI LATE FRIDAY INTO
FRIDAY NIGHT. THE OVERALL COVERAGE AND LOCATION OF POTENTIAL
CONVECTION LATE FRIDAY WILL LIKELY DEPEND ON THE ORIENTATION AND
LOCATION OF OUTFLOW FROM THE EARLIER MCS. THERE DOES APPEAR THE
POTENTIAL FOR MCS DEVELOPMENT OVER LOWER MI FRI NIGHT.

THE 12Z MODEL SUITE ARE IN GENERAL AGREEMENT IN SHOWING THE UPPER
LOW LIFTING ACROSS THE NORTHERN GREAT LAKES THIS WEEKEND. MODELS
HAVE ALSO TRENDED A LITTLE FASTER BRINGING SOME DRIER MID LEVEL AIR
INTO THE REGION ON SATURDAY. MODEL SOUNDINGS HOWEVER CONTINUE TO
SHOW SOME RESIDUAL INSTABILITY TO WARRANT A CHANCE OF SHOWERS/TSTMS
ON SATURDAY. IF A FRIDAY NIGHT MCS DOES DEVELOP OVER LOWER MI...
SUBSIDENCE IN ITS WAKE MAY SUPPORT REMOVAL OF SAT POPS. THE PASSAGE
OF THE UPPER LOW WILL BRING COOLER AND DRIER AIR TO THE FORECAST
AREA BY SUNDAY. 850MB TEMPS ON SUNDAY ARE ACTUALLY FORECAST TO DROP
TO +6 TO +8C. MODEL SOUNDINGS INDICATE THE POTENTIAL FOR QUITE A BIT
OF DAYTIME CU. THESE FACTORS SHOULD SUPPORT FAIRLY COOL TEMPS ON SUN
/HIGHS UPPER 60S TO LOW 70S/.

THE MEDIUM RANGE SUITE ARE IN GOOD OVERALL AGREEMENT IN INDICATING
A BUILDING RIDGE OVER THE NORTHERN GREAT LAKES EARLY NEXT WEEK WITH
HIGH PRESSURE REMAINING IN CONTROL ACROSS THE REGION. THIS WILL
WARRANT A DRY FORECAST WITH TEMPS NEAR EARLY JUNE AVERAGES.

MARINE...

WINDS WILL TURN NORTHERLY OVERNIGHT TONIGHT AND WILL INCREASE TO 15
TO 20 KTS BY MORNING. ALTHOUGH SOME LOCATIONS OVER LAKE HURON MAY
SEE OCCASIONAL GUSTS APPROACHING SMALL CRAFT CRITERIA...EXPECTED
COVERAGE AND DURATION IS SUCH THAT NO ADVISORIES ARE ANTICIPATED.
THUNDERSTORM CHANCES WILL SHIFT SOUTHWARD TOWARD THE SOUTHERN HALF
OF LAKE HURON...AS WELL AS LAKE ST CLAIR AND THE MI WATERS OF LAKE
ERIE...AS THE EVENING PROGRESSES. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS ON THURSDAY AND AGAIN OVER THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...JVC
LONG TERM....RK/SC
MARINE.......JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 8, 10:28 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1128 PM EDT WED JUN 8 2011

MIZ049-054-055-060>063-068>070-075-076-082-083-091000-
HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. THERE IS A SLIGHT CHANCE
THAT THESE STORMS COULD BE SEVERE WITH WIND GUSTS TO 70 MPH AND
HAIL TO 1.5 INCHES IN DIAMETER. STORM MOTION WILL BE EAST
SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON THURSDAY AS
THE FRONT CONTINUES TO MOVE SOUTHWARD ACROSS SOUTHEAST MICHIGAN.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

MIZ047-048-053-091000-
MIDLAND-BAY-SAGINAW-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM. SEVERE
THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT SLOWLY MOVES SOUTH
ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH AND HAIL TO 1.5
INCHES IN DIAMETER ALONG WITH HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST
SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT
CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-091000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1128 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 448 IS IN EFFECT UNTIL 3 AM FOR THE
SAGINAW BAY. SEVERE THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT
SLOWLY MOVES SOUTH ACROSS LOWER MICHIGAN. WIND GUSTS TO 70 MPH
AND HAIL TO 1.5 INCHES IN DIAMETER ALONG WITH FREQUENT LIGHTNING
WILL BE THE PRIMARY THREATS. STORM MOTION WILL BE EAST SOUTHEAST AT 25
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS THE FRONT
CONTINUES TO MOVE SOUTHWARD ACROSS MICHIGAN. SOME OF THE STORMS
COULD BE SEVERE FROM LAKE ST CLAIR SOUTH TO LAKE ERIE.

THE ABOVE MENTIONED FRONT WILL STALL ACROSS THE UPPER OHIO VALLEY
ON FRIDAY. ENERGY MOVING ALONG THE STALLED FRONT WILL CAUSE
ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY. THIS FRONT WILL
LIFT BACK NORTH INTO MICHIGAN ON SATURDAY AS A WARM FRONT WITH A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS ON SATURDAY COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED.

KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 9, 12:57 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
157 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     TSTM WND GST     FLINT                   43.02N 83.69W
06/09/2011  M76 MPH          GENESEE            MI   ASOS

&&

ADODSON
Special weather statement, Jun 9, 12:59 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
159 AM EDT THU JUN 9 2011

MIZ063-070-090645-
MACOMB-ST. CLAIR-
159 AM EDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG GUST FRONT ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
YALE TO 36 MILES WEST OF WARREN...MOVING EAST AT 40 MPH.

WHILE RAIN AND LIGHTNING WILL BE LIMITED...WINDS GUSTS BETWEEN 40
AND 50 MPH CAN BE EXPECTED WITH THIS GUST FRONT.

* THUNDERSTORMS WILL BE NEAR...
  YALE BY 200 AM EDT...
  CAPAC BY 205 AM EDT...
  ROMEO AND EMMETT BY 220 AM EDT...
  LAKEPORT AND ARMADA BY 225 AM EDT...
  MEMPHIS BY 230 AM EDT...
  RICHMOND BY 240 AM EDT...
  MARYSVILLE AND MOUNT CLEMENS BY 245 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE WINDS
DIMINISH.

DG
Local storm report, Jun 9, 1:02 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
202 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     TSTM WND DMG     FLINT                   43.02N 83.69W
06/09/2011                   GENESEE            MI   911 CALL CENTER

            CENTRAL DISPATCH REPORTS NUMEROUS TREES AND POWERLINES
            DOWN ACROSS FLINT AND GENESEE COUNTY

&&

ADODSON
Local storm report, Jun 9, 1:10 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
210 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND DMG     SEBEWAING               43.73N 83.45W
06/09/2011                   HURON              MI   911 CALL CENTER

            CENTRAL DISPATCH REPORTS DOZENS OF TREES DOWN IN AND
            AROUND SEBEWAING. POWERLINES DOWN AS WELL.

&&

ADODSON
Local storm report, Jun 9, 1:20 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
220 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND GST     5 S CLARKSTON           42.67N 83.41W
06/09/2011  M59 MPH          OAKLAND            MI   ASOS

            MEASURED AT OAKLAND COUNTY INTERNATIONAL AIRPORT

&&

ADODSON
Local storm report, Jun 9, 1:28 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND GST     4 SSE OXFORD            42.77N 83.24W
06/09/2011  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

&&

ADODSON

The radar

The Detroit radar (KDTX), 54 km away, was scanning. The volume nearest the first event began at 06:34 UTC.

Open the radar archive at this moment

Event by event

2 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Lake St Clair (U.S. Portion)

When
June 9, 1:34 AM EST
Where
Lake St Clair (U.S. Portion) forecast zone, 6.98 mi SW of New Baltimore
Measured
39 kt (45 mph) measured gust
Reported by
ASOS
Coordinates
42.609, -82.827

Marine Thunderstorm Wind, Lake St Clair (U.S. Portion)

When
June 9, 1:50 AM EST
Where
Lake St Clair (U.S. Portion) forecast zone, 3.06 mi W of Metropolitan Beach
Measured
34 kt (39 mph) measured gust
Reported by
C-MAN Station
Coordinates
42.470, -82.880

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake St. Clair in 2011Every state in 2011This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324766, 324768.